Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 162, NWS Tulsa, OK

May 24, 2005McIntosh County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2005, 4:06 PM CDT for McIntosh County, Oklahoma. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2005, 4:06 PM CDT (21:06 UTC)
Expired
May 24, 2005, 5:30 PM CDT
In force
84 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-301 J/kg
Mixed-layer LCL
1355 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 242106
SVRTSA
OKC001-021-242200-
/O.NEW.KTSA.SV.W.0161.050524T2106Z-050524T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  ADAIR COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 500 PM CDT

* AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF COOKSON...
  MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COOKSON...
  BUNCH...STILWELL AND MARIETTA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3587 9505 3566 9507 3560 9456 3587 9452

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:35 PM CDT, 31 minutes earlier.

Area forecast discussion, May 24, 3:35 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT TUE MAY 24 2005

.MESOSCALE UPDATE...

FREQUENT ATTEMPTS AT SURFACE BASED CONVECTION HAVE CONTINUED WITHIN
THE PAST FEW HOURS...WITH EACH SUCCESSIVE ATTEMPT SHOWING STRONGER
RADAR SIGNATURES.  THE CAPPING INVERSION HAS WEAKENED
SIGNIFICANTLY...WITH THE LEAST INHIBITION NOTED ALONG A SOUTHERN
CREEK COUNTY...TO MUSKOGEE...TO SALLISAW LINE.  SURFACE BOUNDARY
CLEARLY DEPICTED IN SURFACE OBS AND KINX RADAR...AND HAS CONTINUED
TO SLOWLY SAG SOUTHWARD.  CURRENTLY THE BOUNDARY RUNS FROM NEAR
BRISTOW...TO MUSKOGEE...AND BECOMES INCREASINGLY INFLUENCED BY THE
ARKANSAS RIVER VALLEY FURTHER EASTWARD.  A WEAK SURFACE LOW IS
LOCATED OVER OKMULGEE COUNTY ALONG THE BOUNDARY...WITH THE STRONGEST
MOISTURE CONVERGENCE LOCATED ACROSS OKMULGEE AND MUSKOGEE COUNTIES.
SURFACE BASED CONVECTION IS EXPECTED TO DEVELOP WITHIN THE NEXT FEW
HOURS...WITH CURRENT INSTABILITY SUPPORTING VIGOROUS UPDRAFTS.
DEEP LAYER SHEAR IS SUFFICIENT FOR SUPERCELLULAR MODE...WITH
IMPRESSIVE VEERING PROFILES NOTED ON KSRX VAD WIND PROFILE.  CAPE TO
700MB IN EXCESS OF 100 J/KG ALONG THE BOUNDARY...LOCALLY LOWER LCL
HEIGHTS...AND MORE STRONGLY BACKED SURFACE WINDS WILL RAISE THE
TORNADIC POTENTIAL WITH ANY DEVELOPED SUPERCELL WHICH CAN RESIDE IN
PROXIMITY TO THE BOUNDARY.  THE DURATION WHICH CELLS CAN REMAIN ISOLATED IS
UNCLEAR...WITH POSSIBLE EVOLUTION TO LINE SEGMENTS INCREASING THE
RISK OF STRONG WINDS.

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, May 23, 5:00 PM CDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT MON MAY 23 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT MON MAY 23 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
        ONSET...THIS EVENING AND OVERNIGHT.
        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
A WARM FRONT HAS LIFTED WELL NORTH OF THE REGION INTO CENTRAL KANSAS
THIS AFTERNOON. ALTHOUGH THE CAP HAS STARTED TO WEAKEN ACROSS
PORTIONS OF SOUTHERN KANSAS...WITH LIMITED MOISTURE CONVERGENCE
SOUTH OF THE WARM FRONT...COUPLED WITH THE POTENTIAL FOR A WEAK CAP
TO REMAIN...CHANCES FOR SEVERE THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON AND EVENING REMAIN LOW.

THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVERNIGHT TONIGHT. A
COMPLEX OF THUNDERSTORMS IS LIKELY TO DEVELOP THIS EVENING ACROSS
WESTERN KANSAS.  THIS COMPLEX IS FORECAST TO MOVE SOUTHEAST AND
COULD APPROACH NORTHEAST OKLAHOMA AFTER MIDNIGHT.  ELEVATED
INSTABILITIES REMAIN HIGH ENOUGH OVERNIGHT SO THAT ANY STORMS THAT
DO MOVE INTO NORTHEAST OKLAHOMA LATE TONIGHT WOULD POSE A WIND OR
HAIL THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OR OVERNIGHT
ACROSS PORTIONS OF NORTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
AN UNSETTLED PATTERN WILL CONTINUE INTO THE FIRST PART OF THE WEEKEND
WITH DISTURBANCES IN THE NORTHWEST FLOW ALOFT RESULTING IN PERIODIC
THUNDERSTORM CHANCES.  THE BEST CHANCES MAY BE IN THE OVERNIGHT HOURS
AS WOULD BE TYPICAL FOR EARLY SUMMER.  THERE WILL BE SOME SEVERE
WEATHER POTENTIAL WITH EACH ROUND OF STORMS...BUT THE PATTERN IS TOO
COMPLEX TO ATTEMPT TO REFINE THE OUTLOOK AT THIS TIME.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 24, 11:01 AM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1101 AM CDT TUE MAY 24 2005

ARZ001>002-010>011-019>020-029-OKZ055>058-060>063-067>070-
072-074>076-250000-
BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON-
ADAIR-CHEROKEE-CRAIG-DELAWARE-HASKELL-LATIMER-LE FLORE-MAYES-
MUSKOGEE-NOWATA-OTTAWA-ROGERS-SEQUOYAH-TULSA-WAGONER-WASHINGTON-
1101 AM CDT TUE MAY 24 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
320 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... CRAWFORD...
MADISON... WASHINGTON...

IN WEST CENTRAL ARKANSAS

FRANKLIN... SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 16 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... CRAIG... DELAWARE...
MAYES... NOWATA... OTTAWA...
ROGERS... TULSA... WAGONER...
WASHINGTON...

IN SOUTHEAST OKLAHOMA

HASKELL... LATIMER... LE FLORE...

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...PRYOR...
CLAREMORE...SALLISAW...OZARK...CHARLESTON...JAY...TAHLEQUAH...
STIGLER...FORT SMITH...NOWATA...MUSKOGEE...STILWELL...
BERRYVILLE...EUREKA SPRINGS...TULSA...WAGONER...BARTLESVILLE...
VAN BUREN...POTEAU...WILBURTON...FAYETTEVILLE...SPRINGDALE...
MIAMI...HUNTSVILLE AND VINITA.
Special weather statement, May 24, 11:03 AM CDT, 5 hours 3 minutes before
ARZ001-002-010-011-241700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1103 AM CDT TUE MAY 24 2005

ARZ001-002-010-011-241700-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
1106 AM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL...BENTON...MADISON AND WASHINGTON

AT 1103 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
IN AN AREA FROM 5 MILES WEST OF SULPHUR SPRINGS TO 3 MILES
SOUTHEAST OF HICKS TO NEAR EUREKA SPRINGS...MOVING TO THE EAST AT 10MPH.

A LARGE PORTION OF CARROLL...BENTON...MADISON AND WASHINGTON COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH NOON CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
Special weather statement, May 24, 3:39 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT TUE MAY 24 2005

OKZ068-069-242145-
ADAIR OK-CHEROKEE OK-
339 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

IN NORTHEAST OKLAHOMA
     ADAIR

AT 339 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF COOKSON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...BUNCH AND
COOKSON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, May 24, 3:54 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT TUE MAY 24 2005

OKZ067-242130-
WAGONER OK-
354 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WAGONER

AT 354 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF OKAY...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER AND OKAY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, May 24, 4:02 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             OKMULGEE                35.62N 95.96W
05/24/2005  1.75 INCH        OKMULGEE           OK   LAW ENFORCEMENT

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 3:36 PM CDTSevere Thunderstorm WarningTSAOkmulgee39 min
May 24, 4:06 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee54 min
May 24, 4:09 PM CDTTornado WarningTSACherokee51 min
May 24, 4:13 PM CDTTornado WarningTSAMcIntosh, Okmulgee41 min
May 24, 4:14 PM CDTTornado WarningTSASequoyah61 min
May 24, 4:18 PM CDTSevere Thunderstorm WarningTSAMuskogee57 min
May 24, 4:31 PM CDTSevere Thunderstorm WarningTSAHaskell70 min
May 24, 4:46 PM CDTFlash Flood WarningTSACherokee119 min
May 24, 4:50 PM CDTSevere Thunderstorm WarningTSALeFlore85 min
May 24, 5:33 PM CDTFlash Flood WarningTSAHaskell, LeFlore, Sequoyah117 min
May 24, 5:45 PM CDTTornado WarningTSALeFlore60 min
May 24, 6:30 PM CDTSevere Thunderstorm WarningTSAHaskell, Sequoyah43 min
May 24, 6:37 PM CDTSevere Thunderstorm WarningTSALeFlore54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.